MAUDE Adverse Event Report: ARTHREX, INC. BONE CUTTER,5.5MM X 13CM; SAW BLADE

ARTHREX, INC. BONE CUTTER,5.5MM X 13CM; SAW BLADE
Model Number BONE CUTTER,5.5MM X 13CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ankle arthroscopy the shaver device bone cutter ar-8550 (lot: 15031463) was dropping ¿scobs¿.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update avoe (b)(6) 2024 it was confirmed that metall shavings were produced with the device and not all fragments could be removed from the patient.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h6.The complaint allegation is confirmed.One unpackaged ar-8550bc bone cutter, 5.5 mm x 13 cm serial/batch number (b)(6), was received for evaluation.Functional testing was not performed due to damage to the device.After removing the outer tube, horizontal wear was observed at the proximal end at the tip and along the inner tube tip.The inner and outer tube¿s cutting edges have nicks.The evidence shows that the event is consistent with prying/leveraging against bone.Black and brown marks were also noted inside the outer tube and around the tip of the inner tube, most likely due to running the device without irrigation.The observed condition is likely due to excessive ¿side-loading¿ on the device during use.According to dfu-0215-7 at revision 0.F.Precautions.7.Excessive ¿side-loading¿ on the device during use does not improve cutting performance and in extreme cases will cause irreversible damage to the device.9.9.Irreversible damage to all devices will result if they are run without the flow of irrigation (dry).

Brand Name
BONE CUTTER,5.5MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18544607
Report Number1220246-2024-00401
Device Sequence Number7922980
Product Code GFA
UDI-Device Identifier00888867043930
UDI-Public00888867043930
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBONE CUTTER,5.5MM X 13CM
Device Catalogue NumberAR-8550BC
Device Lot Number15031463
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown